MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 5000 SERIES; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 5000 SERIES; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number MR 5300
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Burn(s) (1757); Partial thickness (Second Degree) Burn (2694)
Date of Event 06/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report that the patient experienced burn, blistering on the upper right arm during a shoulder scan.The patient underwent the exam in the head first supine.The patient pressed the nurse call button during the exam to report a heating sensation in the area of the upper right arm.The patient was positioned off-center.The patient wore their own clothing which was reported to be dry, made up of microfibers.It is reported the coil used for the exam was the msk m and msk s coils.The area on the upper right arm is shown oblong in shape and appears to have several blisters inside a reddened area.The largest blister is approximately 3 cm.The reported injury meets the criteria for a serious injury due to the blister size and reported medical treatment provided by the dermatologist.
 
Additional Manufacturer Narrative
A male patient, 52 years old, was positioned head first, supine, for the right shoulder examination with the msk m and msk s coils.It was reported that the patient experienced a second degree burn shortly after the scan.The patient wore their own clothing which was reported to be dry, made up of microfibers.The patient pressed the nurse call button during the exam to report a heating sensation in the area of the upper right arm.Patient had redness and blistering in this area.It is expected that the burn will heal completely.It was reported the patient was treated by a dermatologist and prescribed topical creams for the burns.The area of the blister was 10 cm x3 cm.Due to the approximate size of the blister in the digital photo, the reported injury meets the criteria for serious injury.After our investigation and analysis, it was concluded that the mr system and coil used in this case were working correctly.There is no indication of a malfunction of the mr system or coil used that could have contributed to the incident.The burn and blister on the upper right arm during a shoulder scan procedure were most likely the result of improper patient or coil positioning, which can lead to unintended rf coupling through the patient and subsequently cause harm.As per information from patient heating questionnaire, it further notes that the coil and/or coil cable was positioned close to the affected area, less than 1cm.Patient moved his arm over cable of msk m coil during the study and was touching the bore.Based on the location and elongated shape of the blister, the injury is consistent with a burn caused by direct contact with the cable.This outcome was possible because appropriate padding was not applied to prevent such contact.Contributing factors to this event are as follows: the patient was obese.The thermoregulation of obese patients is known to be impaired.The risk of rf energy-related injuries is higher in patients with impaired thermoregulation.The patient was covered with synthetic fiber blankets.Synthetic fiber is often hindering the heat dissipation as it traps body heat.

Brand Name
MR 5000 SERIES
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
luis casillas lc
222 jacobs street
cambridge, MA 02141
MDR Report Key25701905
Report Number3042177665-2026-000104
Device Sequence Number9453043
Product Code LNH
UDI-Device Identifier00884838099364
UDI-Public(01)00884838099364
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K223458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMR 5300
Device Catalogue Number782110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2026
Initial Report FDA Received Date07/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight115 KG